Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 38, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 3, 2004, 5:15 PM CST for Crockett County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2004, 5:15 PM CST (23:15 UTC)
- Expired
- Apr 3, 2004, 6:15 PM CST
- In force
- 60 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:02 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 3, 3:02 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CST SAT APR 3 2004 .SHORT TERM... UPPER LOW WOBBLING AROUND NEAR ARIZONA/MEXICO BORDER AND NOT EXPECTED TO MOVE MUCH IN NEXT 24 HOURS. SURFACE COLD FRONT A LITTLE HARD TO IDENTIFY IN DATA...BUT BASED ON DEW POINTS APPEARS TO BE DRAPED SOMEWHAT EAST TO WEST ACROSS THE BIG COUNTRY NORTH OF ABILENE. SOME DRIER AIR HAS FILTERED INTO THE BIG COUNTRY NORTH OF THE FRONT...BUT DEW POINTS ARE IN THE UPPER 50S ACROSS REMAINDER OF WEST CENTRAL TEXAS. WE WILL PLACE A CHANCE OF POPS ACROSS THE WESTERN SECTIONS OF WEST CENTRAL TEXAS TONIGHT NEAREST UPPER LEVEL LOW...AND TAPER OFF TO THE EAST. && .LONG TERM... UPPER LOW FINALLY BEGINS TO MOVE EASTWARD SUNDAY NIGHT AND MONDAY. TIMING OF SHORT WAVES ROTATING AROUND LOW IS STILL UNCERTAIN...BUT WE WILL INCREASE POPS ACROSS THE AREA SUNDAY NIGHT THROUGH MONDAY NIGHT...AND THEN WILL TAPER OFF AS LOW LIFTS NORTHEAST THROUGH THE SOUTH PLAINS AND PANHANDLE. STILL LOOKS LIKE AREA COULD RECEIVE SIGNIFICANT RAINFALL SUNDAY NIGHT THROUGH MONDAY. FLASH FLOOD WATCH POSSIBLE FOR THAT TIME FRAME. NEXT COLD FRONT TO ARRIVE ON THURSDAY. WE WILL PUT IN LOW POPS THURSDAY DUE TO CONVERGENCE ALONG FRONT AND AS MOISTURE SHOULD STILL BE PRESENT. WILL CONTINUE LOW POPS THURSDAY NIGHT AND FRIDAY AS ANOTHER UPPER LEVEL SYSTEM MOVES ACROSS FROM THE SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 48 67 51 63 / 20 20 70 70 SAN ANGELO 53 68 53 65 / 40 50 70 70 JUNCTION 54 71 54 66 / 20 40 70 70 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04/09
Hazardous weather outlook, Apr 3, 2:03 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 203 PM CST SAT APR 3 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-042002- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 203 PM CST SAT APR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A WARM AND SLIGHTLY UNSTABLE AIR MASS REMAINS OVER WEST CENTRAL TEXAS...AND WITH AFTERNOON HEATING...SCATTERED THUNDERSTORMS ARE POSSIBLE. THE MOST UNSTABLE AIR WAS IN SOUTHERN SECTIONS...ALONG INTERSTATE 10. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS IN CROCKETT COUNTY...MAINLY WEST OF OZONA. THE MAIN THREAT IS LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS STORMS WILL BE SLOW MOVING. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN... A LARGE UPPER LEVEL STORM SYSTEM OVER ARIZONA WILL MOVE SLOWLY APPROACH ACROSS WEST TEXAS MONDAY INTO TUESDAY...WITH INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY BECOME SEVERE MONDAY AS THE STORM SYSTEM APPROACHES. VERY HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 04
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.